question-icon

Suggest treatment for anxiety disorder

default
Posted on Wed, 16 Jul 2014
Question: I have been seeing a psychiatrist for approximately 4 yrs now. I originally went several yrs ago following my hysterectomy. My problem is he keeps changing my meds..I have a very stressful situation at work that continues and I try to deal with it best I can…but I find myself where I CANNOT stop thinking about work and things that have happened…it ruins my weekend, my evenings…etc. When I am here I start a project and will find something else to do…I can't concentrate. I feel like I have tried very hard to do what he is saying but right now I am lost and feel like I'm swimming up stream..I do not enjoy life at all.
doctor
Answered by Dr. Sunil Gupta (52 minutes later)
Brief Answer:
Can you please provide more details?

Detailed Answer:
Hi,

I read your query and can very well understand your distress associated with the symptoms that you are manifesting.

From what you have mentioned, it seems you are worrisome and as a result are not able to concentrate as well as relax. This is suggestive of anxiety disorder. In addition, you seem to be manifesting depressive symptoms as well.

You have been on quite a number of anti-depressants. I would have liked to know the dose and duration for which these were tried. Since you have mentioned that he medicines have been changed quite often, it is necessary to understand if they have been tried at adequate dose and duration. You also haven't mentioned the current medication that you are on (with dosage).

I can very well understand when you say that you feel lost. But trust me, every problem has a solution. We just need to analyse it from a different point of view. Had I been your psychiatrist, I would have tried a medication like venlafaxine (after evaluating that all others that you have mentioned had been given for proper duration at optimum dosage). In addition, I would have offered you cognitive behavior therapy. It consists of sessions focusing on learning relaxation and changing the pattern of mal-adaptive thoughts that we often harbor which causes problems.

I hope you will provide me with more details regarding your treatment so that i will be able to help you further.

Wishing you a speedy recovery,

Dr. Sunil Gupta




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for anxiety disorder

Brief Answer: Can you please provide more details? Detailed Answer: Hi, I read your query and can very well understand your distress associated with the symptoms that you are manifesting. From what you have mentioned, it seems you are worrisome and as a result are not able to concentrate as well as relax. This is suggestive of anxiety disorder. In addition, you seem to be manifesting depressive symptoms as well. You have been on quite a number of anti-depressants. I would have liked to know the dose and duration for which these were tried. Since you have mentioned that he medicines have been changed quite often, it is necessary to understand if they have been tried at adequate dose and duration. You also haven't mentioned the current medication that you are on (with dosage). I can very well understand when you say that you feel lost. But trust me, every problem has a solution. We just need to analyse it from a different point of view. Had I been your psychiatrist, I would have tried a medication like venlafaxine (after evaluating that all others that you have mentioned had been given for proper duration at optimum dosage). In addition, I would have offered you cognitive behavior therapy. It consists of sessions focusing on learning relaxation and changing the pattern of mal-adaptive thoughts that we often harbor which causes problems. I hope you will provide me with more details regarding your treatment so that i will be able to help you further. Wishing you a speedy recovery, Dr. Sunil Gupta